MAUDE Adverse Event Report: ETHICON INC. BLAKE SI DRAIN 10MM FLAT FULL FLUTED W/ 3/16IN TR; CATHETER, IRRIGATION

ETHICON INC. BLAKE SI DRAIN 10MM FLAT FULL FLUTED W/ 3/16IN TR; CATHETER, IRRIGATION
Model Number 2215
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information reported: notified the nurse manager and dr.This occurred in our h&n surgery clinic which is housed in the same space as our ro clinics.H&n surgery rn followed correct process for drain removal.Concern is the white rubber end of the jp drain tore and became disconnected from the tube during removal.Potential defect in product.The situation was handled properly.Despite this apparent defect.There was no evidence that a portion of the drain was left behind, and the patient recovered completely and without further problems.Additional information has been requested and received.If further details are received at a later date a supplemental medwatch will be sent.Was the patient taken back to the operating room to remove the broken drain surgically? patient condition is fine, the product was able to be completely removed from the patient.The patient did not have to return to retrieve, they were able to retrieve the remaining portion.What is the current condition of the patient.The patient did not have to return to retrieve, they were able to retrieve the remaining portion.What is the lot number? the lot number was not reported.Will have to see if this is documented.No product available for return.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on an unknown date and a drain was used.In the process of removing the drain, this nurse cut the securement stitch and started manipulating the tube for removal, there was difficulty in pulling out and a tear developed between the flat end drain and the tubing.Forceps were used to secure the end flat drain.The ruptured drain was able to be removed completely.The item was not saved and was discarded, the items were fully removed from the patient and no harm came to the patient as reported at this time.Patient recovered completely and without further problems.No reported patient consequences.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H3 evaluation: a photo of product received for analysis.No product received.Photograph was checked visually, it was observed that there was a cut in connection hub which is used for connection of flat drain and tube.In case, there had been any tear it would have effected the functionality of the drain.It is evident from the photo analysis that the is a cut in the middle of the connection hub which is likely to happen due to any sharp object used during the process of drain removal.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE SI DRAIN 10MM FLAT FULL FLUTED W/ 3/16IN TR
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram
IN  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14472098
Report Number2210968-2022-03985
Device Sequence Number4596799
Product Code GBX
UDI-Device Identifier10705031003514
UDI-Public10705031003514
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2215
Device Catalogue Number2215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer06/06/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown